I have no problems falling asleep but I wake throughout the night. I've been taking 10 mg of melatonin time release caplets for a few nights and now I wake up consistently at 12 am and 3 am... like clockwork. Can I take half this caplet?
10 mg melatonin too much?
Question posted by Lana Rae on 25 March 2018
Last updated on 29 March 2018 by StarrRaven
Hi, I too suffer from problems sleeping and my doctor told me to try Melatonin, I tried it twice thinking the first time maybe my body had a reaction to it the first time, I stopped taking it because each time I took it, I felt like I was drunk when I woke up in the morning and had trouble even walking. I was light headed all day, felt like I was drunk when I wasn't and trouble walking all day. I will never take it again. If you have reactions to it, there are natural melatonin out there, but make sure you read the labels and check to make sure it won't cause problems with any other meds you may be taking. Be safe and hope you get some rest. StarrRaven*
I always tell people this. Melatonin is secreted in the pineal gland at a dose of approximately .3-.5 mgs. However pharmaceutical companies make it in very high doses which do cause you to wake up at night. I would take 1 mg, 3 max.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.